Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 12, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 12, 2019, 4:41 PM EDT for Palm Beach County, Florida. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2019, 4:41 PM EDT (20:41 UTC)
- Expired
- May 12, 2019, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:58 PM EDT | HAIL 0.25 | 3 Wnw The Acreage, FL | SKYWARN SPOTTER REPORTED PEA SIZED HAIL 2 MILES NORTH OF ORANGE BLVD AND SEMINOLE PRATT WHITNEY ROAD. |
| May 12, 5:05 PM EDT | HAIL 1 | 4 Ene Lion Country Safa, FL | TRAINED SPOTTER REPORTED DIME TO QUARTER SIZED HAIL IN THE AREA OF SEMINOLE PRATT WHITNEY ROAD AND SYCAMORE DRIVE. TIME ESTIMATED FROM RADAR AT 505 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739
WUUS52 KMFL 122041
SVRMFL
FLC099-122130-
/O.NEW.KMFL.SV.W.0012.190512T2041Z-190512T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
441 PM EDT Sun May 12 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until 530 PM EDT.
* At 441 PM EDT, a severe thunderstorm was located near Wellington,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Palm Beach, Wellington, Greenacres, Royal Palm Beach and Palm
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2650 8022 2661 8041 2684 8030 2669 8005
TIME...MOT...LOC 2041Z 205DEG 8KT 2659 8030
HAIL...1.00IN
WIND...60MPH
$$
AR2 follow-up statements
257
WWUS52 KMFL 122058
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
458 PM EDT Sun May 12 2019
FLC099-122130-
/O.CON.KMFL.SV.W.0012.000000T0000Z-190512T2130Z/
Palm Beach FL-
458 PM EDT Sun May 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...
At 458 PM EDT, a severe thunderstorm was located over Loxahatchee
Groves, or near Wellington, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Palm Beach, Wellington, Greenacres, Royal Palm Beach and Palm
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2650 8022 2661 8041 2684 8030 2669 8005
TIME...MOT...LOC 2058Z 198DEG 21KT 2671 8028
HAIL...1.00IN
WIND...60MPH
$$
AR606
WWUS52 KMFL 122120
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
520 PM EDT Sun May 12 2019
FLC099-122130-
/O.EXP.KMFL.SV.W.0012.000000T0000Z-190512T2130Z/
Palm Beach FL-
520 PM EDT Sun May 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 2650 8022 2661 8041 2684 8030 2669 8005
TIME...MOT...LOC 2120Z 205DEG 8KT 2675 8026
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:02 PM EDT, 39 minutes earlier.
Area forecast discussion, May 12, 4:02 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Miami FL 402 PM EDT Sun May 12 2019 .DISCUSSION... Did someone order summer temperatures? The maximum temperatures will reach into the 90s the next few days as surface high pressure to the east of the region allows southerly to southwesterly flow to persist. With this flow regime, diurnal heating will modify the airmass advecting towards the east coast metro on Monday and Tuesday with only minimal sea breeze relief right along the coasts where the boundary is able to advance to. Another summer feature that will persist with the southwesterly flow will be the tendency for convection to focus along the east coast, particularly Palm Beach County. The threat of minor flooding over the urbanized areas of South Florida will continue with the threat of slow- moving, efficient rainmaking thunderstorms. Remnant boundaries will continue to be players in convective focus and should be examined each day for their potential to increase heavy rain chances over portions of the area. As the weak cold front arrives on Tuesday into Wednesday, it may not clear through the area and linger through the rest of the week as the flow aloft becomes more zonal. Mid-level perturbations moving across the region will allow convection to flare up from time to time, prompting a generally rainy pattern through the end of the week. Temperatures will see some relief due to the increased cloud cover but the front will do little to refresh the warm, moist airmass until the weekend when a mid-level trough pushes it through. Behind the front will be some slightly drier air, though the airmass may still be moist enough to produce sea breeze convection. && .MARINE... A southerly wind will keep seas below 3 feet most of the week except later in the week when some higher seas may build in the Atlantic waters off Palm Beach County. Otherwise, the main concern will be convection, which may bring locally gusty wind, rough seas, and a non-zero threat of waterspouts. Otherwise, benign marine conditions are forecast through the week. Rip current risk should remain fairly low through the week with only some chances for an increasing risk along the Palm Beaches with any surges in wind or building seas/swell that may occur. && .CLIMATE... Records for Monday: FORECAST RECORD YEAR AVE Naples 89 43 in 2014 88 West Palm Beach 91 93 in 1967 85 Fort Lauderdale 92 94 in 1971 86 Miami 92 93 in 2017 87 Records for Tuesday: FORECAST RECORD YEAR AVE Naples 89 94 in 1967 88 West Palm Beach 90 99 in 1922 86 Fort Lauderdale 90 93 in 1927 86 Miami 91 94 in 1985 87 && .PREV DISCUSSION... /issued 145 PM EDT Sun May 12 2019/ AVIATION...Sct SHRA ongoing across both interior and along east coast seabreeze, which is just west of Atlantic terminals. Storm motion will carry activity across eastern terminals late evening, with best opportunity for tempo conditions 21Z-01Z, with lower certainty at KTMB. Light SW winds overnight as convection wanes. Atlantic seabreeze more uncertain tomorrow with stronger SW flow, with convection developing towards east coast after 19Z. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 74 91 73 90 / 40 70 20 40 Fort Lauderdale 76 92 76 90 / 30 50 10 50 Miami 76 92 76 91 / 20 50 10 40 Naples 76 89 76 89 / 10 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...02/RAG MARINE...02/RAG AVIATION...88/ALM CLIMATE...02/RAG
Hazardous weather outlook, May 12, 11:16 AM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1116 AM EDT Sun May 12 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1116 AM EDT Sun May 12 2019 ...Numerous Storms Along the East Coast Later This Afternoon... ...Locally Heavy Rainfall Possible... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Isolated thunderstorms will continue to develop across the interior and east coast of South Florida through the early afternoon hours. Storms will become more numerous later this afternoon and evening as the Gulf and Atlantic seabreezes interact across the east coast metro. The main threats will be frequent lightning and locally heavy rainfall. Waterspouts: Isolated waterspouts are possible across the Atlantic and Lake Okeechobee. Flooding: There will be a threat for ponding of water and minor flooding of streets and poor drainage areas with storms across the urban areas of Broward and Palm Beach counties later this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered to numerous thunderstorms are expected each day through the upcoming week. Prevailing southwesterly flow will push the highest coverage towards the east coast, with higher chances for all areas mid week as a front approaches. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 12, 3:14 PM EDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Miami FL 314 PM EDT Sun May 12 2019 FLZ071>074-172-122000- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL- 314 PM EDT Sun May 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 400 PM EDT... * At 313 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Palm Springs North, or near Miramar, moving northeast at 15 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Sunrise, Miami Gardens, Weston, Dania Beach, Miami Lakes, Cooper City, Hialeah Gardens, West Park, Medley, Royal Palm Ranches, Ravenswood Estates, Palm Springs North and Sunshine Acres. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2585 8033 2592 8048 2620 8040 2608 8011 TIME...MOT...LOC 1913Z 208DEG 11KT 2594 8037 HVN
Special weather statement, May 12, 3:44 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
344 PM EDT Sun May 12 2019
FLZ073>075-173-122030-
Mainland Monroe FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
344 PM EDT Sun May 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
430 PM EDT...
* At 344 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from
Miccosukee Resort to 6 miles south of Shark Valley Obs Tower.
Movement was east at 25 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Homestead, Coral Gables, South Miami, Homestead
General Airport, The Redland, Kendall, Doral, Pinecrest, Miami
Springs, Sweetwater, West Miami, Medley, Westchester, Gladeview,
Naranja, Glenvar Heights, University Of Miami and Zoo Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2585 8021 2547 8042 2548 8091 2592 8048
2585 8034
TIME...MOT...LOC 1944Z 262DEG 21KT 2576 8052 2557 8077
ARSpecial weather statement, May 12, 4:24 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
424 PM EDT Sun May 12 2019
FLZ067-068-072-168-172-122115-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
424 PM EDT Sun May 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 515 PM EDT...
* At 424 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Loxahatchee NWR, or 11 miles
west of Highland Beach, moving northeast at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Coral Springs, West Palm Beach, Pompano Beach, Boca Raton,
Deerfield Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
Margate, Palm Beach Gardens, Lake Worth, Riviera Beach, Lighthouse
Point, Palm Beach, Highland Beach, Juno Beach, Ocean Ridge, Coconut
Creek and Greenacres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2621 8018 2660 8045 2691 8007 2681 8002
2655 8003 2625 8007
TIME...MOT...LOC 2024Z 243DEG 13KT 2644 8025
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:14 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| May 12, 3:44 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| May 12, 4:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| May 12, 5:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| May 12, 5:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| May 12, 6:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 58 min |
| May 12, 7:14 PM EDT | Special Weather Statement | MFL | Palm Beach | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.